Alert archive / Nevada / Flash Flood Warnings in 2025
Flash Flood Warning 40, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 18, 2025, 1:12 PM PDT for Clark County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2025, 1:12 PM PDT (20:12 UTC)
- Expired
- Jul 18, 2025, 4:15 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Clark County, NV
The radar
The Las Vegas radar (KESX), 81 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.2 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 154 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 2103 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
317
WGUS55 KVEF 182012
FFWVEF
NVC003-182315-
/O.NEW.KVEF.FF.W.0040.250718T2012Z-250718T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
112 PM PDT Fri Jul 18 2025
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Northwestern Clark County in southern Nevada...
* Until 415 PM PDT.
* At 112 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain along Kyle Canyon Road. Between 0.5 and 1 inch of rain
has fallen. Flash flooding is ongoing or expected to begin
shortly. Additional heavy rain will soon impact the far northwest
corner of the Las Vegas Valley as well.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Centennial Hills, Lone Mountain and Spring Mountains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3636 11529 3633 11529 3629 11529 3628 11530
3627 11531 3624 11539 3622 11544 3623 11548
3626 11552 3629 11551 3632 11549 3637 11543
3639 11540 3640 11536 3639 11533 3638 11531
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CO2 follow-up statements
199
WGUS75 KVEF 182207
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
307 PM PDT Fri Jul 18 2025
NVC003-182315-
/O.CON.KVEF.FF.W.0040.000000T0000Z-250718T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
307 PM PDT Fri Jul 18 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM PDT THIS
AFTERNOON FOR NORTHWESTERN CLARK COUNTY...
At 307 PM PDT, Heavy rain has ended from earlier thunderstorms.
However, areas of excessive runoff will persist and elevated flows
in area washes and streams persist. Remain flood aware.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Las Vegas, Centennial Hills, Lone Mountain and Spring Mountains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3636 11529 3633 11529 3629 11529 3628 11530
3627 11531 3624 11539 3622 11544 3623 11548
3626 11552 3629 11551 3632 11549 3637 11543
3639 11540 3640 11536 3639 11533 3638 11531
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CO888
WGUS75 KVEF 182309
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
409 PM PDT Fri Jul 18 2025
NVC003-182319-
/O.EXP.KVEF.FF.W.0040.000000T0000Z-250718T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
409 PM PDT Fri Jul 18 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 415 PM PDT THIS AFTERNOON FOR
NORTHWESTERN CLARK COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3636 11529 3633 11529 3629 11529 3628 11530
3627 11531 3624 11539 3622 11544 3623 11548
3626 11552 3629 11551 3632 11549 3637 11543
3639 11540 3640 11536 3639 11533 3638 11531
$$
COWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 10:24 AM PDT, 2 hours 48 minutes earlier. Its key messages:
- * Monsoonal moisture brings scattered showers and storms to the area today and Saturday, some of which may bring flash flooding and gusty outflow winds. * Temperatures rebound to near seasonal values over the weekend and next week. * Breezy southwest winds and drier conditions return next week as a trough sits off the West Coast.
Area forecast discussion, Jul 18, 10:24 AM PDT, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1024 AM PDT Fri Jul 18 2025 .KEY MESSAGES... * Monsoonal moisture brings scattered showers and storms to the area today and Saturday, some of which may bring flash flooding and gusty outflow winds. * Temperatures rebound to near seasonal values over the weekend and next week. * Breezy southwest winds and drier conditions return next week as a trough sits off the West Coast. && .DISCUSSION...through Thursday. A line of showers and thunderstorms extending from southern Nevada into southeastern California has been gradually weakening and slowly moving west early this morning. This feature will become the focal point of convection later this morning, but isolated to scattered development should occur behind the boundary across much of the forecast area in the afternoon as atmospheric instability increases. The greatest POPs are over high terrain in southern Nevada where orographic lift will assist in storm formation. PWATs will be lower today compared to yesterday, but ensembles still indicate values 140 to 180 percent of normal this time of year. The greatest concern for flash flooding is in central Nye and Lincoln counties where rainfall totals should be the highest. Gusty outflow winds are also a hazard with any storms that form. Drier air begins to move in from the west on Saturday, but the remaining moisture supports additional storm chances in Lincoln and Mohave Counties, as well as the Sierra and Spring Mountains. Below average temperatures persist today due continued moisture and cloud cover. Highs will be 5-10 degrees below normal for most of the area. As drier air moves in over the weekend and next week, temperatures will rebound to more seasonal values. For Las Vegas, this means highs in the low 100s. The drier air will also be accompanied by increased southwest winds as a trough sits off the West Coast. Chances for impactful winds appear modest (under 30%) at this point, but breezes could be strong enough to elevate fire weather conditions in areas that don't see much precipitation over the next few days. && .AVIATION...For Harry Reid...For the 18Z Forecast Package...Outside of any convective influences, expecting winds to remain light from the south, favoring a southeast component during the morning hours. However, vicinity thunderstorms are forecast to develop again this afternoon, with gusty, erratic outflow winds possible in the valley. Gusts of 20-40 knots possible (50%) with this activity. Chance of TS at the airport around 25%. Scattered to broken clouds between 10- 12kft with skies clearing late tonight. Temperatures expected to remain below 100F today. For the rest of southern Nevada, northwest Arizona and southeast California...For the 18Z Forecast Package...Isolated to scattered convection across the region this afternoon, primarily along the I- 15 corridor and southern Great Basin. Gusty, erratic outflow winds of 20-40 knots possible near thunderstorms. Convective activity will largely wane by sunset, but some may linger across the southern Great Basin until ~06z. Barring any convective influences, winds should follow typical, daily patterns. Scattered to broken clouds between 10-12kft with skies clearing late tonight. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Meltzer AVIATION...Woods For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Jul 18, 11:28 AM PDT, 1 hour 44 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
1128 AM PDT Fri Jul 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM Flood Primm 35.61N 115.39W
07/17/2025 Clark NV Broadcast Media
Heavy rain from thunderstorms caused
flooding in and around Primm with the on and
off ramps closed due to ponding. Runoff also
caused the full closure of Interstate 15
from approximately 5pm until 6pm. A total of
1.50 inches of rain fell within 30 minutes.
0630 PM Flash Flood 6 NW Ivanpah 35.39N 115.39W
07/17/2025 San Bernardino CA Park/Forest Srvc
Runoff from thunderstorms caused rocks and
debris a few inches deep to wash over
Morning Star Mine Road. Time was based on
radar estimates.
&&The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 6:12 PM PDT | Areal Flood Warning | VEF | Clark, Lincoln | 4 min |
| Jul 17, 6:16 PM PDT | Flash Flood Warning | VEF | Clark, Lincoln | 3 hr |
| Jul 17, 7:25 PM PDT | Areal Flood Advisory | VEF | Lincoln | 3 hr |
| Jul 17, 7:50 PM PDT | Flash Flood Warning | VEF | Lincoln | 3 hr |
| Jul 18, 11:15 AM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Jul 18, 12:02 PM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Jul 18, 1:42 PM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Jul 18, 2:17 PM PDT | Flash Flood Warning | VEF | Clark | 115 min |
Nearby
Flash Flood Warnings in Nevada, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.